MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics were bent in the gusset and distal area.The optic was cut into pieces, typical of insertion and removal.The cut optic portions had multiple scratches and cracks near the cut damage area on the anterior and posterior sides of the lens.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The reported lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the cataract surgery with intraocular lens (iol) implant procedure, the physician found to have some suspected scratches.The physician decided to implant the iol into the patient's eye.The patient's sight was impacted after the surgery so the physician replaced it with another iol.The procedure was completed.There was no patient harm reported.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16270334
Report Number1119421-2023-00221
Device Sequence Number7492702
Product Code MFK
UDI-Device Identifier00380652357661
UDI-Public00380652357661
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.165
Device Lot Number15057426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown